Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 124, NWS Fort Worth, TX

May 26, 2007Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 26, 2007, 10:52 AM CDT for Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 10:52 AM CDT (15:52 UTC)
Expired
May 26, 2007, 1:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 261553
FFWFWD
TXC349-261845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1052 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 145 PM CDT

* AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN OVER THE WESTERN HALF OF THE COUNTY AND SPREADING
  OVER THE REST OF THE AREA THROUGH 145 PM.  RAIN AMOUNTS UP TO TWO
  INCHES ARE POSSIBLE AND WILL LIKELY RESULT IN FLASH FLOODING OF
  FLOOD PRONE AND LOW LYING AREAS AS WELL AS SMALL CREEKS AND
  STREAMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAVARRO...
  KERENS...CORSICANA...BLOOMING GROVE...BARRY AND ANGUS

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3183 9672 3181 9651 3202 9607 3219 9617
      3232 9639 3209 9690

$$
1 follow-up statement
000 
WGUS74 KFWD 261840
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
139 PM CDT SAT MAY 26 2007

TXC349-261845-
NAVARRO TX-
139 PM CDT SAT MAY 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NAVARRO COUNTY...

THE THREAT OF FLASH FLOODING HAS DIMINISHED AND THE FLASH FLOOD 
WARNING FOR NAVARRO COUNTY HAS BEEN CANCELLED. 

LIGHT TO MODERATE RAINFALL WAS MOVING INTO THE SOUTHERN AREAS OF THE 
COUNTY AND WILL SPREAD NORTHEAST ACROSS THE CENTRAL AND EASTERN 
PORTIONS OF THE COUNTY THIS AFTERNOON. IF RAINFALL RATES INCREASE 
WITHIN THIS ACTIVITY...MINOR ISOLATED FLOODING COULD OCCUR.


LAT...LON 3183 9672 3181 9651 3202 9607 3219 9617
      3232 9639 3209 9690

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:51 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 26, 6:51 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT SAT MAY 26 2007

.12Z AVIATION UPDATE...SLOW MOVING UPPER LEVEL DISTURBANCE AND
ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO CONTINUED PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE DAY TODAY. WILL
PREVAIL MODERATE SHRA FOR MOST OF THE MORNING...THEN EXPECTED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THIS
AFTERNOON WITH ACTIVITY DECREASING IN COVERAGE LATER THIS EVENING.
ADDITIONAL PRECIPITATION MAY REDEVELOP LATE IN THE PERIOD. EXPECT
MVFR CONDS TO PREVAIL THROUGHOUT THE DAY ALL TERMINALS. SOME
IMPROVEMENT POSSIBLE TOMORROW AS PRECIP EXPECTED TO BE MORE SCATTERED.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SAT MAY 26 2007/

HEAVY RAIN CONTINUES TO BE THE MAIN WEATHER PROBLEM FOR TODAY. AN
UPPER LEVEL LOW OVER THE WESTERN PART OF THE FORECAST AREA THIS
MORNING...WILL SLOWLY MOVE NORTHEAST TODAY. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS HAVE BEEN OCCURRING OVERNIGHT...MAINLY
ACROSS THE WESTERN AND CENTRAL PORTIONS OF NORTH TEXAS. THIS
ACTIVITY IS EXPECTED TO CONTINUE TODAY. WITH A SATURATED GROUND
ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL ZONES... HAVE KEPT THE
FLASH FLOOD WATCH AS IS. HAVE ADDED THE MENTION OF HEAVY RAIN TO
TODAYS FORECAST FOR ALL ZONES. THERE WILL ALSO BE SOME TRAINING OF
RAIN TODAY BUT SINCE THE GROUND FARTHER NORTH ISN/T AS
SATURATED...HAVE HELD OFF ON EXPANDING THE FLASH FLOOD WATCH
FARTHER NORTH.

WE WILL REMAIN IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE
COMING WEEK AS GENERAL TROUGHING CONTINUES ACROSS THE REGION.
THUS HAVE KEPT 30 TO 50 PERCENT POPS IN FOR SUNDAY...AND THEN 20
TO 30 PERCENT POPS FOR SUNDAY NIGHT THROUGH FRIDAY. THE CLOUD
COVER AND WET GROUND WILL TEND TO KEEP HIGH TEMPERATURES DOWN
FOR THE NEXT FEW DAYS...BUT WE WILL SEE TEMPERATURES WARM INTO THE
MID 80S TO LOWER 90S MID TO LATE WEEK.  #58

#58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  65  80  66  84 /  70  30  40  20  30
WACO, TX              79  66  80  64  82 /  70  30  50  30  40
PARIS, TX             81  65  80  62  83 /  40  20  30  20  30
DENTON, TX            78  64  81  63  82 /  70  30  40  20  30
MCKINNEY, TX          80  63  80  63  83 /  70  30  40  20  30
DALLAS, TX            80  67  81  65  83 /  70  30  40  20  30
TERRELL, TX           80  66  79  63  83 /  60  20  40  20  30
CORSICANA, TX         81  66  80  65  83 /  60  20  40  30  40
TEMPLE, TX            77  66  79  65  81 /  70  40  50  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: TXZ129-141>143-156>161-174-175.

&&
Hazardous weather outlook, May 26, 10:05 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 AM CDT SAT MAY 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1005 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS A
LARGE PORTION OF NORTH TEXAS TODAY AS A SLOW MOVING UPPER LEVEL
DISTURBANCE CROSSES THE REGION. CONDITIONS CONTINUE TO REMAIN
FAVORABLE FOR HEAVY RAINFALL ACROSS ALL OF NORTH TEXAS. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN SOME
AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS SOUTH OF AN
EASTLAND TO WACO TO HEARNE LINE THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND
MONDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT
THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, May 26, 9:04 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLOOD            BLUM                    32.14N  97.40W
05/26/2007                   HILL               TX   LAW ENFORCEMENT

            HIGH WATER CLOSED CR 1130
Local storm report, May 26, 9:44 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      2 W WACO                31.57N  97.22W
05/26/2007                   MCLENNAN           TX   EMERGENCY MNGR

            TWO HIGH WATER RESCUES COMPLETED IN COMANCHE SPRINGS
            (MCGREGOR) AND SPEEGLEVILLE
Local storm report, May 26, 10:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 AM CDT SAT MAY 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLOOD            TEMPLE                  31.10N  97.36W
05/26/2007                   BELL               TX   EMERGENCY MNGR

            EM BELL COUNTY HAS A RESCUE UNDERWAY AT UNKNOWN LOCATION
            TEMPLE AREA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:17 PM CDTFlash Flood WarningFWDHamilton3 hr
May 25, 11:14 PM CDTFlash Flood WarningFWDHamilton3 hr
May 26, 12:28 AM CDTFlash Flood WarningFWDBosque3 hr
May 26, 3:26 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:30 AM CDTFlash Flood WarningFWDBell3 hr
May 26, 6:57 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 26, 7:24 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 8:50 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 9:00 AM CDTFlash Flood WarningFWDHill3 hr
May 26, 10:30 AM CDTFlash Flood WarningFWDFalls, Milam3 hr
May 26, 11:39 AM CDTFlash Flood WarningFWDLimestone3 hr
May 26, 6:04 PM CDTFlash Flood WarningFWDParker3 hr
May 26, 6:46 PM CDTFlash Flood WarningFWDBosque3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.